MDS is a bone marrow failure disorder
MDS is a blood cancer
Learn More >

Welcome to the MDS Patient Message Board Post New Thread

Welcome to the MDS Patient Message Board. We hope that you will find this to be a very valuable resource in your journey. We have recently revised the format of our forum to be much more user friendly and pleasing on the eyes. Let us know if you have any problems, or if you have additional suggestions on how we might further improve our site.

neutropenia/ fungicide-Voriconazole

Home forums Patient Message Board neutropenia/ fungicide-Voriconazole

Viewing 4 posts - 1 through 4 (of 4 total)
  • Author
    Posts
  • #47467
    Bob Cook
    Participant

    Anyone with Low WBC count on a maintenance fungicide called Voriconazole? I have questions on side effects.

    #47468
    Kathy Stermer
    Participant

    I have had a low white count since last year 😷 taking voriconazole, antibiotic levaquin and anti viral acyclovir. My experience with starting the voriconizole is visual changes that last about an hour after taking.

    #47470
    Bob Cook
    Participant

    Thanks Kathy. I carry Levaquin in a holster in case I break a fever 😉 Hasn’t happened in 2+ yrs. Just started the voriconazole a few months ago and experience facial numbness for an hour or so after each dose but getting used to it. But last week I started breaking out in a body rash that itches like mad…wasn’t sure if a side effect or not and seemed odd to start a few months into taking it. But seems to peak morning and night with the Vori…. I’ll keep trying to isolate it. Bob

    #47502
    JAMES KAMP
    Participant

    While on Darbepoetin for a year, I took voriconazole. The 2 side effects I dealt with were vision issues and fluid build up in my legs. Neither side effect was that bad. The fluid build up was managed by wearing compression socks. I learned to like the socks and kept trying socks with different levels of compression until I found the best socks. The socks can get expensive and the higher compression socks are difficult to get on and off without help.

    The vision issue was seeing blinking bright lights. It was like when sun shines through the trees while you are driving. I helped if I closed my eyes (avoids the dizzy feeling) and would last under 30 minutes.

    When the Darbepoetin stopped working, I stared chemo (Vidaza). After several months of Vidaza, I was able to drop the voraconazole.

    Wish you the best,

Viewing 4 posts - 1 through 4 (of 4 total)

Register for an account, or login to post to our message boards. Click here.

  • You must be logged in to reply to this topic.

Login

Login

Search Forums

Review answers to commonly asked questions or get answers to your questions from an MDS expert